MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202893
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, when suturing one of the threads broke.The procedure was completed with no delay or patient injury reported.It is unknown if a back up device was available.
 
Additional Manufacturer Narrative
One twinfix ultra ti 4.5mm suture anchor was used for treatment but was not returned.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Instruction for use documentation is quite specific and confirms instructions, precautionary statements and recommendations for proper use of product.Influences that could compromise product performance or integrity include: 1) incomplete anchor insertion.2) suture breakage.3) alternate prep method or instruments used.4) dull drill bit used.5)unanticipated bone condition.6) torsional overload.7) managing suture with sharp instruments.8) loss of axial alignment per instructions for use: ¿caution: use of excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It may be necessary to reduce the anchor size or increase the hole size to achieve optimal insertion force.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure¿.Proper site prep includes pre-drilling which is essential for successful use of the device.Incomplete anchor insertion may result in poor anchor performance¿ the appropriate smith and nephew drill bit and drill guide are each sold separately.Final product met predetermined specifications upon release to distribution.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8790855
Report Number1219602-2019-00814
Device Sequence Number11231970
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Catalogue Number72202893
Device Lot Number2025109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR